MAUDE Adverse Event Report: ETHICON INC. EB EXC GRN 30IN 4-0 D/A RB-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ETHICON INC. EB EXC GRN 30IN 4-0 D/A RB-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number X551H
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure in 2022 and suture was used.Before use on the patient, it was reported that the sutures are not expired but staff is seeing "wear and tear" when they open the suture packaging.It was unknown if the procedure was completed or if there was any patient harm.
 
Additional Manufacturer Narrative
(b)(4).Component code: g07002 - device not returned this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Photo analysis: this is an analysis of a photo submitted for review.The photograph shows that an open product package with product code x551h can be observed.The image is not clear to determine the failure mode.Based on the set of photos review, the event describe is not confirmed, however no conclusion or root cause could be determined.Hands on device analysis may provide the additional evidence necessary to confirm the root cause of the reported event.Because the instrument was not returned our evaluation is limited.We value the opportunity to fully analyze the instrument upon its return.As part of ethicon quality process all devices are manufactured, inspected, and released to approved specifications.Device analysis: the product was returned to ethicon for evaluation.Visual inspection was conducted on the returned samples.Visual analysis of the returned sample revealed that one opened sample and two unopened samples of product code x551h were returned for analysis.During the visual inspection of the samples, delamination and broken tyvek was noted on the overwrap.Also, an unusual color on the sutures were noted.Besides, the winding formers were broken.In addition, an analytical characterization experiment, performed on green ethibond sutures, demonstrated that sutures lost their color within 48 hours if are exposed to a 3% hydrogen peroxide solution.Unopened product exposed to hydrogen peroxide vaporization decontamination (such as in an er) would eventually cause damaged on the packaging and suture, but it is not known how many decontamination treatments would be necessary to achieve this.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.How was the product stored? was the integrity of the seal compromised? was the suture found damaged/ broken in the package? where there any quality issues noted prior to the packaging being handled? did the event occur during one or multiple patient procedures? what is the total number of procedures? if this event occurred in multiple procedures, please create a product complaint for each event and provide the respective reference number(s).A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 3/30/2023.Additional information was requested, the following was obtained: our failure analysis lab received the additional product with reference to this complaint, the following product was received: product code-: k870; lot #: mcq346.1.Could you please clarify if the additional device belongs to this complaint? 1a.If yes, did a device malfunction occur during the same procedure for product code x551h/lot mbz525 and product code: k870/lot mcq346 ? 2.If not, could you please clarify if the additional received product belongs to a different complaint? if so, can you please provide the complaint number.3.If the device was not reported before, please provide more details of device malfunction.4.If the product doesn¿t belong to any complaint, please let us know so we can discard it or advise if the product is required to be returned.5.If you have the correct complaint product in your possession, please forward the product to ethicon as soon as possible.If you have already sent the product to ethicon, please reply to (b)(4) with the ups, dhl or fedex tracker number.Unknown to the questions.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
EB EXC GRN 30IN 4-0 D/A RB-1
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
cuidad juarez
MX  
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key14952059
Report Number2210968-2022-05244
Device Sequence Number15182259
Product Code GAT
UDI-Device Identifier10705031057531
UDI-Public10705031057531
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model NumberX551H
Device Catalogue NumberX551H
Device Lot NumberMBZ525
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2022
Supplement Date Received by Manufacturer03/13/2023
Initial Report FDA Received Date07/07/2022
Supplement Report FDA Received Date03/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/14/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown